Alert archive / Wisconsin / Freeze Warnings in 2020
Freeze Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 8, 2020, 3:31 AM CDT for 16 counties in Wisconsin. It took effect at May 9, 2020, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2020, 3:31 AM CDT (08:31 UTC)
- In effect from
- May 9, 2020, 12:00 AM CDT
- Expired
- May 9, 2020, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237 WWUS73 KGRB 080831 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 331 AM CDT Fri May 8 2020 WIZ020-022-030-031-035>040-045-048>050-073-074-081645- /O.UPG.KGRB.FZ.A.0001.200509T0500Z-200509T1400Z/ /O.NEW.KGRB.FZ.W.0002.200509T0500Z-200509T1300Z/ /O.CON.KGRB.FZ.W.0001.000000T0000Z-200508T1400Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 331 AM CDT Fri May 8 2020 ...A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...ANOTHER FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures from 28 to 32. For the second Freeze Warning, sub freezing temperatures as low as 25 expected. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...For the first Freeze Warning, until 9 AM CDT this morning. For the second Freeze Warning, from midnight tonight to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
4 follow-up statements
427 WWUS73 KGRB 081357 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 857 AM CDT Fri May 8 2020 WIZ020-022-030-031-035>040-045-048>050-073-074-082200- /O.EXP.KGRB.FZ.W.0001.000000T0000Z-200508T1400Z/ /O.CON.KGRB.FZ.W.0002.200509T0500Z-200509T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 857 AM CDT Fri May 8 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * WHAT...Temperatures remain in the 20s over parts of central Wisconsin this morning, but should quickly warm above freezing in the next hour or two. Another cold night is expected tonight. Most locations will see temperatures fall into the middle to upper 20s by late tonight. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...The Freeze Warning will be allowed to expire this morning. For the Freeze Warning tonight, from midnight tonight to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ mpc
996 WWUS73 KGRB 081626 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1126 AM CDT Fri May 8 2020 WIZ020-022-030-031-035>040-045-048>050-073-074-090415- /O.CON.KGRB.FZ.W.0002.200509T0500Z-200509T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 1126 AM CDT Fri May 8 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... * WHAT...Another cold night is expected tonight. Most locations will see temperatures fall into the middle to upper 20s by late tonight. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...From midnight tonight to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ mpc
834 WWUS73 KGRB 090346 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1046 PM CDT Fri May 8 2020 WIZ020-022-030-031-035>040-045-048>050-073-074-091300- /O.CON.KGRB.FZ.W.0002.200509T0500Z-200509T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 1046 PM CDT Fri May 8 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY... * WHAT...Another cold night is expected tonight into early Saturday morning. Most locations will see temperatures fall into the middle to upper 20s by early Saturday morning. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...From midnight tonight to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
884 WWUS73 KGRB 091255 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 755 AM CDT Sat May 9 2020 WIZ020-022-030-031-035>040-045-048>050-073-074-091400- /O.EXP.KGRB.FZ.W.0002.000000T0000Z-200509T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 755 AM CDT Sat May 9 2020 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are warming up above freezing at most locations over central to northeast Wisconsin this morning, thereby ending the threat of damage to sensitive vegetation. The Freeze Warning will therefore be allowed to expire. $$ mpc
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 7, 10:37 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 7, 10:37 PM CDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1037 PM CDT Thu May 7 2020 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 259 PM CDT Thu May 7 2020 A blast of cold air advecting south coincident with a mid level PV anomaly will bring some lake effect clouds and snow showers across the Lake Superior snowbelt region later tonight. However very dry air in place will limit any snowfall accumulation to a dusting at best. Further south the cold air will combine with mostly clear skies and light winds to allow temperatures to fall into 26 to 31 degree range across central, east-central, and portions of northeast Wisconsin. The only factor keeping temperatures from falling further will be increasing winds later tonight which should help mix the lowest levels of the atmosphere. Since the growing season has started across this area will continue the Freeze Warning for these areas during the overnight hours. Farther north, the growing season has not started, therefore no headlines will be issued for north- central Wisconsin. Friday will be well below normal as high temperatures are closer to climatological normal lows for this time of year, putting highs 20 to 25 degrees below normal for this time of year. Some lake effect clouds and snow flurries will be possible across the north in the morning, with some light sprinkles or showers across northeast and east-central Wisconsin during the afternoon hours given the steep low level lapse rates in place from the cold air in place. .LONG TERM...Friday Night Through Thursday Issued at 259 PM CDT Thu May 7 2020 The focus of the long term will be the continuing below normal temperatures and unusually dry conditions across the region. There are also some signs of a more widespread weather system as the northwesterly flow aloft abates towards the end of next week. For Friday night, temperatures will drop quickly overnight, bringing a freeze over the region as lows hit the upper 20s. The only exception will be areas adjacent to Lake Michigan and the Bay of Green Bay, such as Door County. The weekend ahead will then continue our tale of fire and ice, as daytime conditions see relative humidity drop into the 20 percent range and nighttime low temperatures hover at or just below freezing. Saturday will be fairly gusty before winds begin to dissipate for the overnight hours. The lighter overnight winds will help promote patchy frost across our area. Saturday night, a week frontal system will skirt the region, bringing in some light precipitation across central Wisconsin and portions of the southern Fox Valley. This will be mainly light showers, although a few areas may see a few flurries develop as temperatures drop just below freezing by sunrise. Next week, conditions won't improve much until the northwesterly flow aloft begins to subside. Although our nighttime lows will improve a little early in the week, but a warmer push won't start until the middle of the week as the upper level low departs and return flow begins. Temperatures will rise back to near normal by the ends of the week. The access to more gulf moisture will help alleviate some of the concerns for dry weather as well. Depending on the vigor of the warm front and the speed with which it arrives, models have begun to hint that our next chance for more widespread precipitation will also arrive towards the end of next week. That said, there is still a lot of uncertainty on timing and location with this potential system, so stay tuned to future updates. && .AVIATION...for 06Z TAF Issuance Issued at 1034 PM CDT Thu May 7 2020 Colder air will continue to surge into the region overnight. That will result in some gustiness to the surface winds, which will pick up a little more tomorrow. Patches of clouds will drop into the area from the north. The incoming clouds should have primarily VFR bases, though some MVFR conditions are possible by late tonight over the north and east. Convective cloudiness is expected across the area starting mid-late morning tomorrow. But dry low-levels should again result in mainly VFR conditions. && .FIRE WEATHER... Issued at 259 PM CDT Thu May 7 2020 Elevated fire weather conditions will continue through the week. Relative humidity values of 20 to 30 percent are expected Friday and Saturday, with winds of 10 to 20 mph on Friday and 15 to 25 mph on Saturday. Relative humidity values will rise a bit on Sunday, to the 30 to 40 percent range, however they are expected to fall back into the 20 to 30 percent range by early next week. && .GRB WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Friday night through Saturday morning for WIZ020-022-030-031-035>040-045-048>050-073-074. Freeze Warning from 3 AM to 9 AM CDT Friday for WIZ020-022-030- 031-035>040-045-048>050-073-074. && SHORT TERM.....Kurimski LONG TERM......Uhlmann AVIATION.......Skowronski FIRE WEATHER...Kurimski
Hazardous weather outlook, May 7, 6:30 PM CDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Green Bay WI 630 PM CDT Thu May 7 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 630 PM CDT Thu May 7 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Freezing temperatures are expected across the entire area overnight. Cold-sensitive plants should be moved indoors to prevent damage. .DAYS TWO THROUGH SEVEN...Friday through Thursday Unseasonably cold weather is expected Friday into early next week. A widespread freeze is expected again Friday night into Saturday morning. The risk of a frost or freeze each morning will continue through Tuesday. Precautions will be needed to ensure the survival of cold-sensitive plants. Elevated fire danger is anticipated Friday into early next week due to low relative humidity and continued dry weather. Winds will also be stronger Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LMZ521-522-541>543-081100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 630 PM CDT Thu May 7 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gusty north winds will produce conditions hazardous to small craft late tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Gusty north winds may create hazardous conditions to small craft through Friday afternoon.
Nearby
Freeze Warnings in Wisconsin, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.